High Wind, Rogers
- When
- October 28, 2:45 PM CST to 2:55 PM CST
- Where
- Rogers forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
A strong pressure gradient between deepening low pressure over the southern Mississippi River Valley and high pressure over the Central Rockies resulted in gusty north to northwest wind of 40 to 50 mph across much of eastern Oklahoma on the 28th. Wind gusts to 64 mph were measured by the Oklahoma Mesonet site near Talala, and gusts to 59 mph were measured at the site near Hectorville.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong pressure gradient between deepening low pressure over the southern Mississippi River Valley and high pressure over the Central Rockies resulted in gusty north to northwest wind of 40 to 50 mph across much of eastern Oklahoma on the 28th. Wind gusts to 64 mph were measured by the Oklahoma Mesonet site near Talala, and gusts to 59 mph were measured at the site near Hectorville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 28, 12:57 PM CST, 1 hour 48 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
157 PM CDT Thu Oct 28 2021
.DISCUSSION...
Gusty conditions persist this afternoon as strong northwesterly
winds wrap around the vertically-stacked cyclone currently across
southwestern MO. Have observed frequent gusts around 40-45 mph
across parts of eastern OK, with an occasional 50+ mph gust
(highest so far in our area has been a 53 mph gust at the Foraker
mesonet site in Osage county). Thicker cloud cover farther east
has limited the mixing and kept winds a bit in check, but still
seeing gusts of 35-40 mph for the bulk of eastern OK/northwest
AR. Wind Advisory products are scheduled to expire at 00Z for
eastern OK and 03Z for northwest AR. It's possible these will need
to be extended and will defer this decision to the evening shift.
Otherwise, areas of mostly light showers will linger through the
night, with precipitation tapering off across northwest AR on
Friday.
Milder weather is forecast for the weekend as mid-level heights
rise in the wake of the exiting cyclone. Halloween weather is
looking great, with highs in the 60s/lower 70s and temperatures
falling into the upper 40s/mid 50s during the evening.
The initial wind shift associated with the next front will sag
through the area on Sunday, with deepening cooler air expected to
hold off until early next week. Rain chances could arrive as early
as late Monday, with the better chances expected later Tuesday
into Wednesday as a stronger wave zips across the region in the
southern stream. Temperatures are expected to remain below
normal, with highs generally in the 50s and lows in the 30s/40s.
Could see our first light freeze late in the week for parts of
northeast OK and northwest AR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 48 62 41 68 / 40 10 0 0
FSM 49 59 44 67 / 50 20 0 0
MLC 48 61 39 66 / 10 0 0 0
BVO 46 61 37 66 / 30 0 0 0
FYV 43 54 39 63 / 70 30 0 0
BYV 44 52 42 62 / 80 50 0 0
MKO 47 57 39 63 / 50 10 0 0
MIO 46 55 39 62 / 80 20 0 0
F10 47 62 39 67 / 20 0 0 0
HHW 50 61 42 67 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ049-053>076.
AR...Wind Advisory until 10 PM CDT this evening for ARZ001-002-010-
011-019-020-029.
&&
LONG TERM....18Hazardous Weather Outlook National Weather Service Tulsa OK 1256 PM CDT Thu Oct 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1256 PM CDT Thu Oct 28 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Far northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Strong gusty northwest winds are expected across eastern Oklahoma and western Arkansas through tonight. Wind gusts up to 55 mph will be possible across portions of eastern Oklahoma this afternoon. However, wind gusts of 35 to 50 mph will be more common across the bulk of the area. Winds are expected to taper off some as we move into the evening and overnight hours. An upper level low will continue to bring rain showers to portions of eastern Oklahoma and western Arkansas through tonight. The heaviest rains will be across far northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. WEDNESDAY...Heavy Rain Potential. EXTENDED DISCUSSION... Windy conditions will persist into Friday though weakening slightly with gusts 25 to 35 mph possible. The upper level low pressure system finally exits the region Friday with quieter conditions forecast for the weekend. The next storm system for Tuesday and Wednesday of next week will bring chances for showers and perhaps some isolated thunderstorms. Much cooler weather is expected by Tuesday with lows dipping into the 30s for some Tuesday morning. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, October 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 983289, 983290.